MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REVISION BROACH HANDLE; KNEE INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 ATTUNE REVISION BROACH HANDLE; KNEE INSTRUMENTS : HANDLES
Catalog Number 254600418
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach handle was damaged.Visual exam found handle was broken around the impaction area.Patient status/ outcome / consequences no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study unknown, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary informed by cssd of damaged instruments, tagged as damaged and ready for collection.Part of consigned set, tray and serial number unknown.No patient outcomes.Surgeon unknown- cssd reported.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the attune revision broach handle was found broken from the impaction area, the broken fragment was returned for examination and due to observed damage, it can be attributed to the user, as there are visible marks under the impact area.The device is not intended to be struck in that manner.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune revision broach handle would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE REVISION BROACH HANDLE
Common Device Name
KNEE INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18552278
Report Number1818910-2024-01510
Device Sequence Number20758073
Product Code LXH
UDI-Device Identifier10603295475910
UDI-Public10603295475910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254600418
Device Lot NumberAB4044947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown